|Past Accutane use, Combivir, and liver/pancreas toxicit
Sep 26, 2002
I am taking a 28-day course of Combivir as PEP for a potentially unsafe sexual situation. In the past, I taken Accutane (more than one course) for recalcitrant acne, a medication that also has potential liver toxicity. My blood tests were OK throughout Accutane treatment, but I am still worried about the effects on my liver of these drugs. Is it possible that the potential risks of liver damage could be MORE serious than the (probably quite low, but uncertain) risk that I might have been exposed to HIV?
Response from Dr. Henry
The risk for sexual transmission of HIV can vary widely depending on the situation. For low risk situations (i.e oral sex with a person of unknown HIV status) the risk for side effects from PEP could be greater than the risk for acquiring HIV infection. There would be concern about increased toxicity when using Accutane with some HIV meds--at the least I would monitor for toxicity more carefully. KH
unable to digest
skin bumps & diarrhea
- What Damage Can Chlamydia Do To Your Body?
- What Causes A Recurrence Of Genital Warts?
- What Are The Long And Short Term Problems With Genital Warts?
- Ways You Can Get Chlamydia From People Who Have It
- What To Do If Treatment Did Not Work For Gonorrhea Or Chlamydia?
- Symptoms Of Herpes On The Tongue
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.